RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Sb., 2014, Volume 205, Number 3, Pages 83–118 (Mi msb8222)  

Stabilization of a locally minimal forest

A. O. Ivanovab, A. E. Mel'nikovaa, A. A. Tuzhilina

a M. V. Lomonosov Moscow State University, Faculty of Mechanics and Mathematics
b N. E. Bauman Moscow State Technical University

Abstract: The method of partial stabilization of locally minimal networks, which was invented by Ivanov and Tuzhilin to construct examples of shortest trees with given topology, is developed. According to this method, boundary vertices of degree $2$ are not added to all edges of the original locally minimal tree, but only to some of them. The problem of partial stabilization of locally minimal trees in a finite-dimensional Euclidean space is solved completely in the paper, that is, without any restrictions imposed on the number of edges remaining free of subdivision. A criterion for the realizability of such stabilization is established. In addition, the general problem of searching for the shortest forest connecting a finite family of boundary compact sets in an arbitrary metric space is formalized; it is shown that such forests exist for any family of compact sets if and only if for any finite subset of the ambient space there exists a shortest tree connecting it. The theory developed here allows us to establish further generalizations of the stabilization theorem both for arbitrary metric spaces and for metric spaces with some special properties.
Bibliography: 10 titles.

Keywords: metric spaces, locally minimal trees, minimal Steiner trees, shortest trees, shortest forests, stabilization of a locally minimal tree.

Funding Agency Grant Number
Ministry of Education and Science of the Russian Federation 11.G34.31.0053
НШ-1410.2012.1
Russian Foundation for Basic Research 13-01-00664a


DOI: https://doi.org/10.4213/sm8222

Full text: PDF file (662 kB)
References: PDF file   HTML file

English version:
Sbornik: Mathematics, 2014, 205:3, 387–418

Bibliographic databases:

Document Type: Article
UDC: 514.774.8+515.124.2+515.124.4+514.177.2
Received: 14.02.2013

Citation: A. O. Ivanov, A. E. Mel'nikova, A. A. Tuzhilin, “Stabilization of a locally minimal forest”, Mat. Sb., 205:3 (2014), 83–118; Sb. Math., 205:3 (2014), 387–418

Citation in format AMSBIB
\Bibitem{IvaMelTuz14}
\by A.~O.~Ivanov, A.~E.~Mel'nikova, A.~A.~Tuzhilin
\paper Stabilization of a~locally minimal forest
\jour Mat. Sb.
\yr 2014
\vol 205
\issue 3
\pages 83--118
\mathnet{http://mi.mathnet.ru/msb8222}
\crossref{https://doi.org/10.4213/sm8222}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3222826}
\zmath{https://zbmath.org/?q=an:1298.05292}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2014SbMat.205..387I}
\elib{http://elibrary.ru/item.asp?id=21277073}
\transl
\jour Sb. Math.
\yr 2014
\vol 205
\issue 3
\pages 387--418
\crossref{https://doi.org/10.1070/SM2014v205n03ABEH004380}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000336736300004}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84901258391}


Linking options:
  • http://mi.mathnet.ru/eng/msb8222
  • https://doi.org/10.4213/sm8222
  • http://mi.mathnet.ru/eng/msb/v205/i3/p83

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математический сборник Sbornik: Mathematics (from 1967)
    Number of views:
    This page:213
    Full text:21
    References:29
    First page:38

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2018